Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 23, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 29, 1995, 12:44 AM CDT for Harper County, Kansas. It was in force for 40 min.
The area
The counties it named.
The facts
- Issued
- Apr 29, 1995, 12:44 AM CDT (05:44 UTC)
- Expired
- Apr 29, 1995, 1:24 AM CDT
- In force
- 40 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Harper County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 290545 SVRICT KSC077-290645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1244 AM CDT SAT APR 29 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 145 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...SOUTHERN HARPER COUNTY AT 1245 AM...A TRAINED WEATHER SPOTTER REPORTED ONE INCH HAIL 6MILES SOUTHWEST OF ATTICA....20 MILES SOUTHEAST OF MEDICINE LODGE. THE THUNDERSTORM IS MOVING TO THE EAST AT 15 MILES AND HOUR AND WILL BE IN ANTHONY BY 115 AM. IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN EXCESS OF 55 MPH AND HAIL UP TO ONE INCH tIN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...MOVE TO AN INDOOR SHELTER IMMEDIATELY. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 10:20 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 28, 10:20 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1019 PM CDT FRI APR 28 1995 MSTR RETURNING TO KS THIS EVENING. POSITION OF LOW TONIGHT AND TMRW MRNG IFFY...BUT 00Z SFC MAP SHOWS IT OVR SERN CO. ADAP SHOWS NICE PRES FALLS OVR OK AND PRESS RISES OVER NERN CO/WRN NE. WOULD APPEAR THAT ETA COULD BE ON TRACK WITH TAKING THE LOW SOUTH. THIS WOULD DROP POPS ACRS KS TONIGHT AND TMRW MRNG. ALSO ALLOW MORE COLD AIR IN TMRW...LOWERING TMPS. t RSL 48/57 53 SLN 49/47 62 ICT 53/63 52 HUT 52/52 62 CNU 52/65 66 STRAHAN
In the hours before
Special weather statement, Apr 29, 12:40 AM CDT, 4 minutes before
KSZ091-290645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1238 AM CDT SAT APR 29 1995 A STRONG THUNDERSTORM 5 MILES SOUTH OF ATTICA OR 15 MILES SOUTHEAST OF MEDICINE LODGE IS PRODUCjING MARBLE SIZE HAIL AS IT MOVES EAST AT 15 MPH. THE STORM WILL MOVE INTO THE ANTHONY AREA BY 130 PM. THOSE IN THE PATH OF THIS STORM CAN EXPECT SMALL HAIL AS IT PASSES. DUDLEY
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 2:01 AM CDT | Flash Flood Warning | ICT | Harper | 3 hr |
| Apr 29, 2:46 AM CDT | Flash Flood Warning | ICT | Sumner | 3 hr |
| Apr 29, 4:27 AM CDT | Flash Flood Warning | ICT | Harper, Sumner | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.